Discussions that mention altace

Heart Disorders board


Hi Goldy :)

So sorry to hear about your very scary episode. I started doing some studying up on your event yesterday. I am so slow.

As far as the high BP and heart rate, after taking *******ia, I could not find a direct link as far as an adverse effect. What I did find was, well I ended up on a proclampsia forum in a thread where 4 or 5 women had the same reaction as you, rapid heart rate (tachycardia) of up to maybe 120 bpm. The trouble is, they did not check their BP! But all things being equal, such as a left ventricle ejection fraction (LVEF or EF)>50, normal kidneys and liver, the increase in BP should have followed the increase in heart rate, as I understand it, ie their BP would have been high also. These women kept taking the medicine for a couple of days and the tachycardia went away.

I did find that this is a very common medicine for people with aortic valve regurgitation, and high blood pressure.

One thing that I couldn't find in your post was why your cardiologist wanted you on a BP medication, i.e. was your BP trending higher? I do know that your cardiologist wants your BP as low as absolutely possible, AND wants you on a medicine that can both lower your BP and help prevent your heart from remodeling. Certain calcium channel blockers (CCB = *******ia) and an angiotension receptor blockers (ARB = Atacand) can do this. I am taking Norvasc now for diastolic dysfunction and BP control along with many other heart meds. The Norvasc and an ACE inhibitor altace are specifically for trying to restore my diastolic function, along with BP control.

The ARBs do the same as the ACEi's (angiotension converting enzyme) except in a different way the ARBs are a much newer class of drugs. Angiotension is produced by the body and constricts the arteries when we are ready to fight of take flight, lol.

What you need to be aware of is that one of the symptoms of aortic regurgitation is palpatations or arrhythmias, which could include tachycardia. That may be why your cardiologist told you to go to the ER. This could have been treated with a beta blocker. Your cardio probably also knew that the *******ia could have been the culprit, as you suggested.

There is chronic aortic valve regurgitation and acute aortic valve regurgitation. The medical literature reads as if one has one or the other, which I doubt is the case. Anyway, acute AR is a medical emergency because of an extremely rapid heart rate. It seems to me that some one with chronic AR could develop acute AR, but I think you need to ask your doctor about this. I think you may need a medical alert bracelet describing your condition and you need to call an ambulance if your heart beat and BP go high.

Did you know that autoimmune diseases, including lupus, rheumatoid arthritis, scleroderma, and Sjögren's syndrome can cause aortic valve regurgitation?

I also read that Ankylosing spondylitis could also cause aortic valve regurgitation.

Once again here are the symptoms of AVR:

Fatigue or weakness.

Shortness of breath, especially with increased activity.

Abnormal heart rhythms (arrhythmias).

Palpitations, an uncomfortable awareness of the heart beating rapidly or irregularly.

Angina, chest pain often brought on by exertion.

Fainting (syncope).

***In acute aortic valve regurgitation, the above symptoms develop suddenly and are often more intense. People with acute aortic valve regurgitation also may have a fast heartbeat (tachycardia). Acute aortic valve regurgitation is life-threatening and requires immediate medical attention.

Do you know what your ejection fraction is?